Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 26, NWS Tulsa, OK

March 7, 20174 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 7, 2017, 1:11 AM CST for 4 counties in Oklahoma; 4 counties in Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 7, 2017, 1:11 AM CST (07:11 UTC)
Expired
Mar 7, 2017, 2:00 AM CST
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Sebastian County, AR, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 6:51 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 629 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
629 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
542 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

080 
WUUS54 KTSA 070711
SVRTSA
ARC033-047-087-131-OKC061-077-079-135-070800-
/O.NEW.KTSA.SV.W.0026.170307T0711Z-170307T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
111 AM CST TUE MAR 7 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Madison County in northwestern Arkansas...
  Franklin County in west central Arkansas...
  Sebastian County in west central Arkansas...
  Southern Crawford County in northwestern Arkansas...
  Southeastern Haskell County in southeastern Oklahoma...
  Southeastern Sequoyah County in east central Oklahoma...
  Northeastern Latimer County in southeastern Oklahoma...
  Northern Le Flore County in southeastern Oklahoma...

* Until 200 AM CST

* At 111 AM CST, severe thunderstorms were located along a line
  extending from 2 miles south of Boston to 2 miles southeast of
  Lequire, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Fort Smith...                     Van Buren...
  Poteau...                         Ozark...
  Charleston...                     Greenwood...
  Alma...                           Barling...
  Pocola...                         Lavaca...
  Spiro...                          Arkoma...
  Mulberry...                       Panama...
  Mansfield...                      Dyer...
  Hackett...                        Altus...
  Hartford...                       Huntington...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 3 and 42.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CST for northwestern
and west central Arkansas...and southeastern and east central
Oklahoma.

LAT...LON 3577 9370 3539 9371 3537 9375 3542 9380
      3534 9381 3532 9392 3523 9397 3523 9403
      3514 9405 3514 9414 3510 9414 3506 9425
      3499 9423 3500 9526 3589 9358 3586 9352
      3576 9352
TIME...MOT...LOC 0711Z 307DEG 16KT 3581 9359 3507 9508 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:48 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 6, 11:48 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1148 PM CST Mon Mar 6 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A cold front will continue moving through the area during the
first few hours of the forecast period and will be accompanied by
a line of showers and thunderstorms. VFR conditions will then
prevail from late tonight through the rest of the forecast period.
West to northwest winds will become gusty Tuesday afternoon, with
the winds diminishing quickly around sunset.

&&

.PREV DISCUSSION... /Issued 943 PM CST Mon Mar 6 2017/

DISCUSSION...
Tornado watch #64 continues through 3 am...and have recently added
Pittsburg and Latimer counties to the watch. Cold front has
entered northeast Oklahoma this evening...with a line of storms
currently situated along the boundary that extended southwest from
northwest Craig county through northwest Creek county...moving
east. Well ahead of the front...other discrete storms were across
northwest Arkansas...and carried a slightly higher tornadic
potential.

Front will continue to move east overnight. Have tailored pops
accordingly...with most precip to be east of the area after
09-10z. For the most part have left temperatures as they
are...with most tweaks coming to pops and winds based off of
recent trends.

Updated ZFP/AFM/PFM out shortly.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

AVIATION...05
Hazardous weather outlook, Mar 7, 12:18 AM CST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1218 AM CST Tue Mar 7 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1218 AM CST Tue Mar 7 2017

...Tornado watch #64 continues for parts of eastern OK and
   northwest AR until 3 am...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Overnight.

TORNADO.
    RISK...Limited.
    AREA...Far eastern Oklahoma and northwest Arkansas
    ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Parts of Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Southeast of a Sulpher Springs Arkansas
                            to Wilson Oklahoma line.

HEAVY RAIN.
	RISK...Limited.
	AREA...Parts of eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Cold front continues to push through Eastern Oklahoma this evening.
Out ahead of the boundary...isolated supercells continue across parts
of northwest Arkansas and will continue to carry an enhanced tornado
potential through midnight. The strongest storms within the line
along the cold front will primarily exhibit a large hail and
straight line wind threat as they continue to move east through the
remainder of the region tonight. However...low tornadic potential
cannot be ruled out. A brief period of locally heavy rainfall can be
expected with the strongest activity. Storms will exit northwest
Arkansas after 3 am.

Additionally...gusty winds will continue overnight...ahead and
behind the front. Gusts between 25 and 35 mph on either side of
the boundary will persist overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...Fire Weather Potential.
WEDNESDAY...High Wind Potential and Fire Weather Potential.
THURSDAY through Saturday...Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Fire weather is a concern through the rest of the week, especially
for areas which receive little or no rain today. Thunderstorm
chances return by the end of the week.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Mar 6, 11:41 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1141 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 PM     TSTM WND DMG     SALINA                  36.29N 95.15W
03/06/2017                   MAYES              OK   EMERGENCY MNGR

            DAMAGE TO BUILDINGS AND ROOF DAMAGE FROM THUNDERSTORM
            WINDS.

&&

JDS
Local storm report, Mar 6, 11:42 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     MUSKOGEE                35.75N 95.37W
03/06/2017                   MUSKOGEE           OK   EMERGENCY MNGR

            DAMAGE TO CHURCH ON SIDE SIDE OF CITY FROM THUNDERSTORM
            WINDS.

&&

JDS
Local storm report, Mar 6, 11:55 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             2 W CHECOTAH            35.47N 95.56W
03/06/2017  E0.88 INCH       MCINTOSH           OK   TRAINED SPOTTER

&&

JDS
Local storm report, Mar 6, 11:59 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CST MON MAR 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     NON-TSTM WND DMG FAYETTEVILLE            36.06N 94.16W
03/06/2017                   WASHINGTON         AR   BROADCAST MEDIA

            TREE DOWN BY THUNDERSTORM WINDS NEAR WEDDINGTON AND
            STEAMBOAT ON WEST SIDE OF FAYETTEVILLE.

&&

JDS
Local storm report, Mar 7, 12:11 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1211 AM CST TUE MAR 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     HIGHFILL                36.26N 94.36W
03/06/2017                   BENTON             AR   AMATEUR RADIO

            LARGE TREE LIMBS AND BRANCHES DOWNED BY THUNDERSTORM
            WINDS. HIGHWAY 12 BLOCKED BY SMALL TREE DOWNED BY HIGH
            WINDS.

&&

JDS
Local storm report, Mar 7, 12:47 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1247 AM CST TUE MAR 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND GST     2 SW WILBURTON          34.90N 95.33W
03/06/2017  M64 MPH          LATIMER            OK   MESONET

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 7:41 PM CSTSpecial Weather StatementTSAOttawa19 min
Mar 6, 8:12 PM CSTSevere Thunderstorm WarningTSAOsage48 min
Mar 6, 8:31 PM CSTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Mar 6, 8:51 PM CSTSevere Thunderstorm WarningTSANowata, Osage, Washington39 min
Mar 6, 8:55 PM CSTSevere Thunderstorm WarningTSAAdair35 min
Mar 6, 9:03 PM CSTSpecial Weather StatementTSAAdair27 min
Mar 6, 9:11 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah49 min
Mar 6, 9:19 PM CSTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington41 min
Mar 6, 9:24 PM CSTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Osage, Ottawa, Rogers and 1 more66 min
Mar 6, 9:40 PM CSTTornado WarningTSAAdair, Sequoyah35 min
Mar 6, 9:46 PM CSTSevere Thunderstorm WarningTSACreek, Mayes, Okfuskee, Okmulgee, Osage, Pawnee and 4 more59 min
Mar 6, 10:04 PM CSTSevere Thunderstorm WarningTSAAdair26 min
Mar 6, 10:08 PM CSTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa, Rogers67 min
Mar 6, 10:21 PM CSTSevere Thunderstorm WarningTSACherokee, Creek, Delaware, McIntosh, Mayes, Muskogee and 5 more54 min
Mar 6, 10:32 PM CSTSpecial Weather StatementTSALeFlore28 min
Mar 6, 10:53 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Wagoner67 min
Mar 6, 11:08 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 4 more67 min
Mar 6, 11:24 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee66 min
Mar 6, 11:44 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, McIntosh, Muskogee and 2 more61 min
Mar 7, 12:28 AM CSTSevere Thunderstorm WarningTSAAdair, Haskell, Latimer, LeFlore, Sequoyah47 min
Mar 7, 12:51 AM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pittsburg, Pushmataha39 min
Mar 7, 1:28 AM CSTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha47 min
Mar 7, 2:32 AM CSTSpecial Weather StatementTSAChoctaw43 min
Mar 7, 3:53 AM CSTRed Flag WarningTSACraig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more15 hr
Mar 7, 3:44 PM CSTFire Weather WatchTSACraig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more13 hr
Mar 6, 9:09 PM CSTTornado WarningTSAWashington36 min
Mar 6, 9:16 PM CSTSpecial Weather StatementTSAWashington44 min
Mar 6, 10:21 PM CSTTornado WarningTSACrawford, Washington24 min
Mar 6, 10:45 PM CSTTornado WarningTSAMadison, Washington30 min
Mar 6, 11:14 PM CSTTornado WarningTSAMadison31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.